New Hampshire, 2016Hail and Damaging Winds in New Hampshire, July 23, 2016
July 23, 2016 · NWS GYX · 44 events in 8 counties and zones
A strong shortwave and associated cold front were pushing southeast through the region on the afternoon of the 23rd. Good heating ahead of the front propelled CAPEs into the 1500 to 3000 range and combined with increasing uni-directional shear to produce numerous severe cells and more organized line segments.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong shortwave and associated cold front were pushing southeast through the region on the afternoon of the 23rd. Good heating ahead of the front propelled CAPEs into the 1500 to 3000 range and combined with increasing uni-directional shear to produce numerous severe cells and more organized line segments. Numerous reports of wind damage were received during the afternoon and evening hours across southern and central New Hampshire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 23, 2:53 PM EST, 17 minutes earlier.
Area forecast discussion, Jul 23, 2:53 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Gray ME
353 PM EDT SAT JUL 23 2016
.SYNOPSIS...
A cold front will will push offshore tonight with scattered
thunderstorms ahead of the front. High pressure will build in
from the west on Sunday and will shift offshore Sunday night. A
cold front will approach from the west on Monday and will cross
the region Monday night. High pressure will build in from the west
on Tuesday and will crest over the area on Wednesday. A weak cold
front will slowly push southeast into the region Wednesday night
and will stall over the region on Thursday. High pressure will
build in from the north Thursday night and Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Scattered thunderstorms across the region at 3pm present the most
immediate threat. There are three distinct areas within the CWA.
In the far north and eastern areas /Franklin to Kennebec to
Lincoln counties and northeast/ much of the instability has
already been rained out with earlier showers which will limit the
convective potential. In this area scattered showers and isolated
thunder are the threat. Further south and west... current shower
activity is focused along a line extending from HIE to IZG to PWM.
This represents the edge of the morning cloud field as well as
last nights convection. These boundaries will continue to help
enhance convection over the next few hours. The seabreeze is also
in play with convection firing already over the seabreeze front
at Kennebunk and Freeport. Finally to the southwest of this
area... in Hillsborough and Cheshire county NH dry air has mixed
down lowering the dewpoints. This puts southwest NH at a much
lower risk for thunderstorm initiation. The one threat for this
area would be from the convection currently moving out of Quebec
into northern Vermont. If this system is able to grow upscale into
an MCS with a cold pool it will likely propagate into southwest NH
in the evening hours. In this case the dry low levels would
actually help to enhance the wind gust threat for this region.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Showers will die off for most of the CWA after sunset... with
southwest regions being the last to see showers end. As they do
skies will clear allowing patchy valley fog to form.
Sunday a weak ridge of high pressure builds in behind the front.
While temps aloft have decreased surface temperatures will remain
warm with highs in the 80s. Dewpoints will decrease behind the
front. With the weakening pressure gradient a sea breeze should
develop keeping the immediate coasting line in the 70s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A progressive pattern will develop for next week as the jet
stream moves a series of waves through southern canada.Monday the
next short wave comes in dropping a front through the region. The
front once again looks to coincide with peak heating which will
allow for the potential for severe storms. Very warm and humid
airmass will be in place ahead of this system with daytime highs
ranging through the 80s north and upper 80s to mid 90s south.
After the front moves through Monday night a period of high
pressure builds in for Tuesday and Wednesday. Mostly sunny skies
will prevail with a nice seabreeze again forming for the coast.
As we move towards the end of the week forecast confidence
decreases markedly. Previous deterministic models had hinted at a
large wet system moving in for Thursday and Friday, however
current guidance is all over the map with a low center ranging
from the great lakes to off the coast. While wet seems to be the
trend, the details are too uncertain yet to put much weight in any
of the heavier rainfall scenarios and have gone with just a 50
PoP. Beyond the wet end of the week guidance hints at a sunny
weekend... however put low confidence in all of this extended
forecast for the moment.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Short Term...periods of thunderstorms and IFR through the next few
hours. Scattered 5000ft deck will decrease ceilings to MVFR at
times. After sunset look for VFR through the weekend except HIE
and LEB which may see some valley fog.
Long Term...VFR Sunday night. VFR on Monday with areas of MVFR
ceilings and vsby in Showers and thunderstorms. VFR Tuesday and
Wednesday
&&
.MARINE...
Short Term...A few scattered thunderstorms may reach the coastal
waters this evening otherwise Seas below SCA.
Long Term...No problems noted.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...Curtis
LONG TERM...Curtis
AVIATION...Curtis
MARINE...Curtis
Hazardous weather outlook, Jul 23, 2:21 PM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
321 PM EDT SAT JUL 23 2016
NHZ003>009-241930-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
321 PM EDT SAT JUL 23 2016
...SEVERE THUNDERSTORM WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. DAMAGING
WINDS AND LARGE HAIL WILL BE THE GREATEST THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
GREATEST THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MEZ018-019-023-024-NHZ010>015-241930-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH-
321 PM EDT SAT JUL 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTHWEST MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. GUSTY WINDS
AND SMALL HAIL WILL BE THE GREATEST THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
GREATEST THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ150>154-241930-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
321 PM EDT SAT JUL 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE WATERS THROUGH 2AM
SATURDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MEZ007>009-012>014-020>022-025>028-NHZ001-002-241930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-
SOUTHERN COOS-
321 PM EDT SAT JUL 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND
NORTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 2AM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
GREATEST THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 23, 12:42 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT SAT JUL 23 2016
NHZ002-003-231830-
SOUTHERN COOS NH-NORTHERN GRAFTON NH-
142 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 230 PM EDT
* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER LITTLETON...MOVING TO THE SOUTHEAST AT
25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...
BETHLEHEM...
SUGAR HILL...
CARROLL...
AND WHITEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4434 7195 4435 7191 4434 7187 4435 7182
4438 7182 4440 7179 4441 7176 4440 7174
4441 7174 4441 7171 4442 7169 4435 7142
4421 7143 4411 7161 4431 7197
TIME...MOT...LOC 1741Z 297DEG 20KT 4433 7173
MLESpecial weather statement, Jul 23, 1:06 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT SAT JUL 23 2016
NHZ003-005-231845-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-
206 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 245 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LINCOLN...MOVING TO THE
SOUTHEAST AT 20 MPH.
* NICKEL SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...
WOODSTOCK...
SUGAR HILL...
WATERVILLE VALLEY...
AND LIVERMORE.
LAT...LON 4407 7192 4423 7180 4413 7141 4394 7140
4390 7152 4389 7156 4388 7156 4386 7162
TIME...MOT...LOC 1803Z 298DEG 16KT 4412 7178
MLESpecial weather statement, Jul 23, 1:49 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT SAT JUL 23 2016
MEZ012-019-020-NHZ003-004-006-231930-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH-
249 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 330 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
LINCOLN TO NEAR BRIDGTON...MOVING TO THE SOUTHEAST AT 10 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...
BRIDGTON...
CONWAY...
FRYEBURG...
AND HIRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4384 7092 4404 7021 4416 7067 4402 7167
TIME...MOT...LOC 1846Z 303DEG 9KT 4400 7150 4409 7067
Special weather statement, Jul 23, 2:25 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT SAT JUL 23 2016
NHZ003>006-232015-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-SOUTHERN GRAFTON NH-
NORTHERN GRAFTON NH-
325 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 415 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PLYMOUTH...MOVING TO THE EAST AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...
MOULTONBOROUGH...
HOLDERNESS...
SANDWICH...
AND TAMWORTH.
LAT...LON 4395 7166 4395 7124 4368 7128 4371 7146
4376 7153 4372 7153 4375 7171
TIME...MOT...LOC 1920Z 272DEG 24KT 4380 7163
HANESSpecial weather statement, Jul 23, 2:30 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
330 PM EDT SAT JUL 23 2016
MEZ019-020-024-025-232015-
SAGADAHOC ME-ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-
COASTAL CUMBERLAND ME-
330 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SAGADAHOC COUNTY IN MAINE
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
COASTAL CUMBERLAND COUNTY IN MAINE
* UNTIL 415 PM EDT
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER FREEPORT...MOVING TO THE EAST AT 15 MPH.
* PENNY SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...
BATH...
TOPSHAM...
FREEPORT...
AND PHIPPSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4374 6977 4373 6987 4388 6989 4375 6993
4382 6995 4376 7005 4377 7006 4386 6995
4380 7003 4379 7005 4380 7005 4387 6999
4377 7015 4395 7013 4397 6982 4396 6982
4397 6975
TIME...MOT...LOC 1925Z 273DEG 13KT 4386 7005Special weather statement, Jul 23, 2:35 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
335 PM EDT SAT JUL 23 2016
NHZ002>004-232015-
SOUTHERN COOS NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH-
335 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 415 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CRAWFORD NOTCH...MOVING TO THE EAST AT
25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CRAWFORD NOTCH...
AND JACKSON.
LAT...LON 4408 7159 4416 7157 4419 7116 4400 7119
TIME...MOT...LOC 1934Z 274DEG 20KT 4412 7152
HANES
Thunderstorm Wind, Carroll
- When
- July 23, 3:10 PM EST to 3:14 PM EST
- Where
- Carroll County, South Tamworth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.820, -71.300
A severe thunderstorm downed large branches in South Tamworth.
Thunderstorm Wind, Belknap
- When
- July 23, 4:15 PM EST to 4:20 PM EST
- Where
- Belknap County, 0.5 mi E of Barnstead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.330, -71.290
A severe thunderstorm downed trees and wires on Beauty Hill Road in Barnstead.
Thunderstorm Wind, Carroll
- When
- July 23, 4:15 PM EST to 4:20 PM EST
- Where
- Carroll County, 0.85 mi SE of Tamworth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.860, -71.260
A severe thunderstorm downed dozens of trees in Tamworth.
Thunderstorm Wind, Grafton
- When
- July 23, 4:15 PM EST to 4:18 PM EST
- Where
- Grafton County, 1.38 mi S of Plymouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 43.730, -71.700
A severe thunderstorm downed trees in Plymouth.
Thunderstorm Wind, Grafton
- When
- July 23, 4:17 PM EST to 4:22 PM EST
- Where
- Grafton County, 0.85 mi NW of Riverside Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.760, -71.690
A severe thunderstorm downed trees and wires on Texas Hill Road in Plymouth.
Thunderstorm Wind, Grafton
- When
- July 23, 4:24 PM EST to 4:28 PM EST
- Where
- Grafton County, 0.85 mi SE of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.690, -71.790
A severe thunderstorm downed trees on West Shore Road in Hebron.
Thunderstorm Wind, Sullivan
- When
- July 23, 4:25 PM EST to 4:30 PM EST
- Where
- Sullivan County, 0.85 mi SE of Unity
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.290, -72.260
A severe thunderstorm downed power lines in Unity.
Thunderstorm Wind, Carroll
- When
- July 23, 4:29 PM EST to 4:34 PM EST
- Where
- Carroll County, 0.85 mi SE of Tamworth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.860, -71.260
A severe thunderstorm downed numerous trees in Tamworth.
Thunderstorm Wind, Grafton
- When
- July 23, 4:30 PM EST to 4:35 PM EST
- Where
- Grafton County, 0.85 mi NE of Bridgewater
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.640, -71.740
A severe thunderstorm downed power lines in Bridgewater.
Thunderstorm Wind, Merrimack
- When
- July 23, 4:30 PM EST to 4:34 PM EST
- Where
- Merrimack County, 0.69 mi N of Andover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.440, -71.820
A severe thunderstorm downed power lines at the intersection of Plains Road and Currier Road in Andover.
Thunderstorm Wind, Sullivan
- When
- July 23, 4:30 PM EST to 4:35 PM EST
- Where
- Sullivan County, 0.85 mi SE of East Unity
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.290, -72.190
A severe thunderstorm downed trees in East Unity.
Thunderstorm Wind, Merrimack
- When
- July 23, 4:35 PM EST to 4:39 PM EST
- Where
- Merrimack County, 1.47 mi NNE of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.450, -71.660
A severe thunderstorm downed power lines on Hill Road in Franklin.
Thunderstorm Wind, Merrimack
- When
- July 23, 4:40 PM EST to 4:44 PM EST
- Where
- Merrimack County, 1.22 mi NE of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.440, -71.650
A severe thunderstorm downed a tree on a house on Russell Road in Franklin.
Thunderstorm Wind, Belknap
- When
- July 23, 4:40 PM EST to 4:45 PM EST
- Where
- Belknap County, 0.69 mi N of Sanbornton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.490, -71.580
A severe thunderstorm downed trees on several houses and resulted in multiple roads being closed, including Route 132 and Route 127 in Sanbornton.
Thunderstorm Wind, Merrimack
- When
- July 23, 4:40 PM EST to 4:45 PM EST
- Where
- Merrimack County, Chichester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.250, -71.400
A severe thunderstorm downed trees on Route 28 in Chichester.
Thunderstorm Wind, Merrimack
- When
- July 23, 4:40 PM EST to 4:45 PM EST
- Where
- Merrimack County, 1.47 mi SSE of Contoocook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 43.200, -71.710
A severe thunderstorm downed trees blocking Route 127 in Contoocook.
Thunderstorm Wind, Belknap
- When
- July 23, 4:45 PM EST to 4:50 PM EST
- Where
- Belknap County, 0.85 mi NW of Laconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.530, -71.480
A severe thunderstorm downed trees on wires and produced pea size hail in Laconia.
Thunderstorm Wind, Belknap
- When
- July 23, 4:45 PM EST to 4:50 PM EST
- Where
- Belknap County, 1.47 mi NNE of Sanbornton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.500, -71.570
A severe thunderstorm downed power lines in Sanbornton.
Thunderstorm Wind, Merrimack
- When
- July 23, 4:50 PM EST to 4:55 PM EST
- Where
- Merrimack County, 0.5 mi E of Henniker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.180, -71.820
A severe thunderstorm downed trees and wires in Henniker.
Thunderstorm Wind, Merrimack
- When
- July 23, 4:50 PM EST to 4:54 PM EST
- Where
- Merrimack County, 0.5 mi E of Pembroke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.150, -71.460
A severe thunderstorm downed a tree on a home at the intersection of Pleasant Road and High Street in Pembroke.
Thunderstorm Wind, Strafford
- When
- July 23, 5:00 PM EST to 5:04 PM EST
- Where
- Strafford County, 0.69 mi N of Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.390, -71.070
A severe thunderstorm downed trees and wires in Farmington.
Thunderstorm Wind, Strafford
- When
- July 23, 5:05 PM EST to 5:09 PM EST
- Where
- Strafford County, 0.5 mi E of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.120, -71.010
A severe thunderstorm downed a tree on power lines and snapped a power pole in Lee.
Thunderstorm Wind, Rockingham
- When
- July 23, 5:10 PM EST to 5:15 PM EST
- Where
- Rockingham County, Deerfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.150, -71.220
A severe thunderstorm downed trees and wires in Deerfield.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:15 PM EST to 5:19 PM EST
- Where
- Hillsborough County, 0.86 mi NW of New Boston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 42.980, -71.690
A severe thunderstorm downed trees and power lines on Route 136E at Scobie Road in New Boston.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:15 PM EST to 5:20 PM EST
- Where
- Hillsborough County, 0.86 mi NW of Francestown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 42.990, -71.810
A severe thunderstorm downed trees and power lines on Route 136E and Ferson Road in Francestown.
Thunderstorm Wind, Rockingham
- When
- July 23, 5:18 PM EST to 5:23 PM EST
- Where
- Rockingham County, 0.5 mi E of Newmarket
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.080, -70.940
A severe thunderstorm downed trees blocking Amtrack tracks in New Market.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:20 PM EST to 5:24 PM EST
- Where
- Hillsborough County, 0.86 mi NW of Francestown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.990, -71.810
A severe thunderstorm downed trees and wires in Francestown.
Thunderstorm Wind, Rockingham
- When
- July 23, 5:20 PM EST to 5:25 PM EST
- Where
- Rockingham County, 0.69 mi N of Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.040, -71.180
A severe thunderstorm downed trees and wires in Raymond.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:25 PM EST to 5:29 PM EST
- Where
- Hillsborough County, 1.47 mi NNW of Pinardville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.000, -71.510
A severe thunderstorm downed trees and wires in Pinardville.
Thunderstorm Wind, Rockingham
- When
- July 23, 5:25 PM EST to 5:29 PM EST
- Where
- Rockingham County, 0.86 mi NW of Chester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.960, -71.260
A severe thunderstorm downed trees and wires in Chester.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:30 PM EST to 5:35 PM EST
- Where
- Hillsborough County, 0.51 mi E of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.980, -71.440
A severe thunderstorm downed numerous trees across Manchester.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:35 PM EST to 5:39 PM EST
- Where
- Hillsborough County, Merrimack
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.870, -71.480
A severe thunderstorm downed a tree on a house on Greenwood Road in Merrimack.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:35 PM EST to 5:39 PM EST
- Where
- Hillsborough County, 0.86 mi NW of South Milford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.830, -71.660
A severe thunderstorm downed multiple trees and power lines in South Milford.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:35 PM EST to 5:40 PM EST
- Where
- Hillsborough County, 0.86 mi SW of Amherst
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.860, -71.630
A severe thunderstorm downed trees and wires in Amherst.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:35 PM EST to 5:38 PM EST
- Where
- Hillsborough County, 1.38 mi S of Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.880, -71.670
A severe thunderstorm downed trees blocking a road in Mt Vernon.
Thunderstorm Wind, Rockingham
- When
- July 23, 5:40 PM EST to 5:44 PM EST
- Where
- Rockingham County, Hampstead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.870, -71.180
A severe thunderstorm downed trees and wires in Hampstead.
Thunderstorm Wind, Rockingham
- When
- July 23, 5:44 PM EST to 5:48 PM EST
- Where
- Rockingham County, Londonderry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.870, -71.370
A severe thunderstorm produced widespread downed trees and power lines in Londonderry.
Thunderstorm Wind, Rockingham
- When
- July 23, 5:47 PM EST to 5:51 PM EST
- Where
- Rockingham County, 0.69 mi N of Westville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.840, -71.100
A severe thunderstorm downed trees and wires in Westville.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:48 PM EST to 5:54 PM EST
- Where
- Hillsborough County, 1.47 mi SSE of Pine Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.750, -71.490
A severe thunderstorm downed trees near Pine Hill in Nashua.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:50 PM EST to 5:54 PM EST
- Where
- Hillsborough County, 0.51 mi W of Brooking
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.730, -71.660
A severe thunderstorm downed trees and wires in Brooking.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:50 PM EST to 5:55 PM EST
- Where
- Hillsborough County, 2.07 mi S of Bedford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.920, -71.500
A severe thunderstorm downed trees across Liberty Hill Road in Bedford.
Thunderstorm Wind, Hillsborough
- When
- July 23, 5:50 PM EST to 5:54 PM EST
- Where
- Hillsborough County, Pelham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.730, -71.320
A severe thunderstorm downed trees and wires in Pelham.
Hail, Rockingham
- When
- July 23, 5:55 PM EST to 5:59 PM EST
- Where
- Rockingham County, 1.23 mi SW of Seabrook
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.890, -70.870
A severe thunderstorm produced 1 inch hail near Seabrook.
Thunderstorm Wind, Rockingham
- When
- July 23, 5:55 PM EST to 5:59 PM EST
- Where
- Rockingham County, 0.51 mi W of Hampton Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.920, -70.860
A severe thunderstorm downed trees in Hampton Falls.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Vermont, July 23, 20161 death · $385,000 · 60 kt wind · 25 events
- Tornadoes and Flash Flooding in Iowa, July 23, 2016$6.5 million · EF1 · 19 events
- Flood and Hail in Massachusetts, July 23, 20161 injured · $762,000 · 50 kt wind · 68 events
- Flash Flooding and Hail in Minnesota, July 23, 2016$550,000 · 2.25 in hail · 22 events
- Flash Flooding and Flooding in Iowa, July 23 to 25, 2016$240,000 · 9 events
- Hail and Damaging Winds in New York, July 23, 2016$51,000 · 1 in hail · 5 events
- Damaging Winds in New York, July 23, 2016$45,000 · 50 kt wind · 5 events
- Flash Flooding and Hail in Illinois, July 23, 2016$24,000 · 1 in hail · 16 events
- Flash Flooding and Hail in Arkansas, July 23 to 27, 2016$30,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Rhode Island, July 23, 2016$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Pennsylvania, July 23, 2016$23,000 · 1 in hail · 6 events
- Dense Fog in Illinois, July 23, 201616 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 651491, 651480, 651506, 651507, 651481, 651482, 651502, 651711, 651497, 651504, 651517, 651483, 651500, 651503, 651512, 651516, 651484, 651499, 651490, 651505, 651486, 651525, 651485, 651508, 651509, 651510, 651518, 651521, 651519, 651522, 651511, 651492, 651495, 651496, 651515, 651523, 651513, 651524, 651488, 651498, and more.